Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   JUDDD (http://www.lowcarbfriends.com/bbs/juddd/)
-   -   Be careful with your meds!! (http://www.lowcarbfriends.com/bbs/juddd/789641-careful-your-meds.html)

Shari4 11-19-2012 06:39 PM

Be careful with your meds!!
 
I thought I would post about something that I should have thought about; but, didn't. I've been on several prescription meds for several years. The big one is the strongest dose of a high blood pressure med. I'll try to keep this as short as possible.

This past Saturday I got up not feeling well; but, not too bad. I tried to do my daily things & ended up crashing about mid afternoon with nausea & tummy cramping. I took a nap on the couch & then went to bed at 8pm. I NEVER go to bed that early!! The next day, I spent on the couch all day long. I never threw up or had any other symptoms until this morning. I began to feel very faint when I stood up & food hit bottom way too hard. I had had a DD last Friday, Saturday was supposed to be an UD, then, a DD on Sunday. Both days on the weekend were DD's because I just couldn't eat anything. So, when I awoke feeling so poorly, I decided to check my blood sugar & my blood pressure. My sugar was 90 which is ok, tho mine usually runs around 100-110. But, my blood pressure was 92/53! I had not taken my morning meds thank goodness! Even tonight with trying to eat salty foods & drink lots of fluids including gatorade, it's still low at 103/58. These are great stats if you don't have high blood pressure & aren't on meds!! Funny part?? My nurse called this morning to tell me that my blood labs last week were normal!! I made her say it again........this is so not what I'm used to hearing about my labs!! I told her about the nausea & cramping & she said nothing because there's a virus running rampant around here. At the time, I didn't know about my BP. So, now that I think I know what's going on, I will call her back tomorrow & see what my doctor says. When I told him last week that I was doing JUDDD, he was impressed with my weight loss & return of energy. :) He told me to keep doing what I'm doing & agreed it was a good idea. Tonight I'm feeling some better......enough to try & catch up around here. I've tried to read some posts the past 2 days. But, my tummy wasn't in it! :/

I need to remember who got lab results the other day! All I know is that my 30 HDL is now 36.......so, something's working & I am so thankful! I've missed not participating here. I will make it up, cause you all are the best!!
Thanks for reading my ramble............

Anyway, I'm posting this just to say........please watch your body carefully, especially if you're taking prescription drugs when beginning JUDDD or any WLP. Don't learn the hard way, like I've done. At my age, you'd think I'd know better. Especially since my son is on mega drugs every day & it is so important to watch him constantly. (I know, we mom's tend to care for others better than we do ourselves) :o The next time I feel bad, I will never eat such low calories for 3 days in a row. Even if I have to force feed myself CO by the spoonfuls! :sick: The 5 pounds I've lost in the past 3 days was not good. I'm sure it will come back when I begin to eat regularly again. I've still only had about 900 calories today; but, I've got some more gatorade to drink! Ugh! :p

Carly 11-19-2012 06:50 PM

Feel better and take care of yourself!

Flutter 11-19-2012 06:51 PM

Shari, congrats on the great labs and better b/p but yes, EEEEK on your meds coupled with better labs! I am so glad you figured it out and hope you feel much improved tomorrow!!!

Shari4 11-19-2012 07:16 PM

Thanks, Carly!

And Flutter, from your lips to God's ears!! Thanks!

ravenrose 11-19-2012 08:27 PM

you know, prescription med dosing on very low calories rang a bell with me. I don't eat like this so it's not my issue and I don't feel like researching (sorry,) but I recall that the kidney damage from nsaids like advil and the liver damage from tylenol are normally associated with very low calorie consumption during illness. I bet other meds that can do damage to organs are tricky at 500 cal a day or so too. it would be worth looking into if you eat this way and take prescriptions. good luck everyone.

LoCarbGal 11-19-2012 09:40 PM

Shari, this is a good thing for us all to remember. Always pay attention to what our bodies are trying to tell us. I'm glad you're feeling better, and excited that your blood results were normal. JUDDD is indeed an amazing thing!

gotsomeold 11-20-2012 02:50 AM

Oh Shari, what a nightmare! Thank you for the timely reminder. You take care of yourself!

Kissa 11-20-2012 05:07 AM

So sorry you had a bad weekend and thank you for a timely reminder to think carefully if on meds.

It looks to me as if your doctor need to consider lowering your BP meds......

stephdray 11-20-2012 07:47 AM

Blood Pressure Meds
 
Thank you for this timely warning.

I am on high blood pressure medication. My recent readings were spectacular. But I assume, as I lose more weight, they may fall lower into a more dangerous range. I'm not sure how to tell when it's time to lower the dosage or eliminate the medication but I will be on the lookout for symptoms like yours.

Please take good care of yourself. We are thinking of you and sending good thoughts your way!

b_lou_who 11-20-2012 07:49 AM

hopefully you can get free of the medication!
glad you paid attention and took care of yourself over the weekend.
Love the good report on the normalized labs wtg

Shari4 11-20-2012 08:46 AM

Thank you all for your kind words! I am feeling much better this morning! I am so relieved!!:up: I have a call into my doctor & am waiting for word from him. I'm not taking my blood pressure medication as long as my pressure is so low. This morning is 48 hours since I've taken it & my pressure is 108/66. Great, isn't it? :) I will keep an eye on it & if it elevates then I will reassess.

Librarygirl 11-20-2012 08:56 AM

Shari, sorry to hear that you have had a rough time lately. I'm glad you figured out what it was! It sounds like you may not need the BP meds anymore, or need to have them adjusted? What does your doc say? Amazing what JUDDD can do for your health!!!:up:

KeirasMom 11-20-2012 09:13 AM

I have a sort of reverse problem. I take a beta-blocker for tachycardia, but my blood pressure has always been good -- 120/80 ish. Since I started taking thyroid medication (which also helps regulate blood pressure), my BP is very low. It's often in the 80s/50s, but my heartrate is still normal. I hesitate to stop my beta-blocker because I think I still need the regulation, but worry about my bp being so low. I guess I need to ask my doctor, so thank you for bringing this up.

Shari4 11-20-2012 09:35 AM

Yes, Dawn, I think a call to your doctor would be a good thing. My mother has tachycardia; but, also has high blood pressure. I was on a med for a few years to lower my heart rate. My doctor stopped it about 4 months ago. Maybe my BP med is next to go?! That would be great! :)

The clinic called & my doctor is out of the office until next Monday due to the holidays. So, unless he checks in, I won't hear anything until then. But, now that I know what I'm facing, I will keep close tabs on it.

Carly 11-22-2012 06:40 AM

I've always had good BP with bouts of lows like 90/60. The last month I have to stand up really slowly or :stars: x 10! Whew... that is not a good feeling. I'm not drinking as much water as I was over the summer so I'm gonna try to re-up that. Glad your feeling better Shari!

Leo41 11-22-2012 07:01 AM

Dawn- Talk to your doctor, but he/she would have known that beta blockers suppress heart rate/BP and assumed there would be no problem.

A neurologist tried to get me to take beta blockers for migraines, but I normally run low BP, and the beta blockers suppressed my heart rate too much for me to be on them.

Shari4 11-22-2012 09:33 AM

Update on my meds: My doctor cut my BP med in 4ths!! I'm still having a bit of trouble with my tummy; but, it has nothing to do with the low blood pressure.

Carly, when my BP runs as low as yours I can't function! Everything is in slow motion & the dizziness is dangerous!

Happy Thanksgiving everyone!

mykidsteacher 11-25-2012 09:30 PM

Glad you got your meds adjusted. Maybe soon you won't need them at all!

I typically run pretty low (low 90's over upper 50's). I was having dizzy symptoms a while back, and my naturo said it's a common symptom with adrenal issues. I actually take licorice root to help bring my bp up a bit. I've seen 89/48 before. Can't believe I was actually still able to walk around WM and shop. LOL


All times are GMT -7. The time now is 12:38 AM.